Warfarin-related nephropathy with acute kidney injury in a patient with immunoglobulin A nephropathy
- 15 Downloads
A 55-year-old man with Marfan syndrome taking warfarin for anticoagulant therapy after aortic valve replacement developed acute kidney injury (serum creatinine level of 9.01 mg/dL) and gross macrohematuria. Renal biopsy showed red cell casts in the renal tubules, glomerular crescent formation in the glomeruli with immunoglobulin A deposition, and global sclerosis. Based on these findings, the patient was diagnosed with warfarin-related nephropathy with acute kidney injury characterized by immunoglobulin A nephropathy with crescents. The warfarin was withdrawn, and his hematuria and renal function improved without immunosuppressive agents.
KeywordsAcute kidney injury Warfarin-related nephropathy Immunoglobulin A nephropathy Crescents
Compliance with ethical standards
Conflict of interest
The authors have declared that no conflict of interest exists.
All procedures performed in studies involving human participants were in accordance with the ethical standards of the institutional and/or national research committee and with the 1964 Helsinki declaration and its later amendments or comparable ethical standards.
Informed consent was obtained from the patient in this case report.
- 8.Brodsky SV, Collins M, Park E, Rovin BH, Satoskar AA, Nadasdy G, et al. Warfarin therapy that results in an international normalization ratio above the therapeutic range is associated with accelerated progression of chronic kidney disease. Nephron Clin Pract. 2010;115(2):c142-6.CrossRefPubMedGoogle Scholar